Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 162, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 28, 2010, 5:16 PM CDT for Peoria County, Tazewell County, Woodford County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2010, 5:16 PM CDT (22:16 UTC)
- Expired
- Jul 28, 2010, 5:44 PM CDT
- In force
- 28 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 2:23 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:54 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 28, 2:54 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 254 PM CDT WED JUL 28 2010 .DISCUSSION... ISSUED 253 PM CDT WED JUL 28 2010 19Z SFC ANALYSIS SHOWED A COLD FRONT EXTENDING FROM NEAR CHICAGO WSW TO SOUTH OF DES MOINES. STORMS WERE FIRING ALONG FRONTAL CONVERGENCE BOUNDARY IN A REGION OF STRONG INSTABILITY /SB CAPES NEAR 4000 J/KG/ AND WEAK VERTICAL SHEAR /EFFECTIVE BULK SHEAR OF 30 KTS/. HOT AND HUMID CONDITIONS PERSIST SOUTH OF THE FRONT WITH WIDESPREAD LOW 90S TEMPS AND MID-UPPER 70S DEW POINT POOL IN CENTRAL IL. ALOFT...WNW MID LEVEL FLOW DOMINATED THE UPPER MIDWEST AND GREAT LAKES ON THE PERIPHERY OF MID LEVEL RIDGE CENTERED IN THE SOUTHERN PLAINS. MAIN FORECAST ISSUES ARE CONVECTION INTO THIS EVENING...THEN POSSIBLE MCS ACTIVITY LATE FRIDAY INTO SATURDAY. SHORT TERM...TONIGHT THROUGH THURSDAY COLD FRONT TO CONTINUE PROGRESSING SE INTO THE CWA THIS EVENING. ISOLATED TO SCATTERED CONVECTION WELL AHEAD OF FRONT FROM ERN IL INTO THE OHIO VALLEY TIED TO HOT/HUMID CONDITIONS AND UNCAPPED ATMOSPHERE SHOULD DIMINISH DIURNALLY. BROKEN W-E ORIENTED LINE ALONG THE FRONT ITSELF WILL HAVE A BETTER CHANCE OF PERSISTING INTO MID EVENING AS IT TRACKS SE. BASED ON 18Z KILX SOUNDING THE FRONT WILL MOVE INTO AN AREA OF IMPRESSIVE INSTABILITY BUT WEAK WIND FIELDS ALOFT. STRONG...TO LOW END SEVERE STORMS POSSIBLE WITH SOME ISOLATED WINDS GUSTS UP TO 60 MPH DUE TO PRECIP LOADING/WET MICROBURSTS. FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS WILL ALSO BE A THREAT AS P/W VALUES RISE TO AROUND 2 INCHES ALONG THE BOUNDARY. HIGH FREEZING LEVELS AROUND 15K FT SHOULD LIMIT THE HAIL THREAT. 4KM NSSL WRF AND HRRR MODELS CONSISTENT IN WEAKENING CONVECTION AFTER LOSS OF DAYTIME HEATING AS FRONT SLIPS SOUTH OF I-72. AGREE WITH THIS DEPICTION AS BEST UPPER LEVEL ENERGY QUICKLY SHIFTS NE OF THE REGION THIS EVENING AND JUST HAVE SLGT CHC POPS FOR THE SOUTH HALF AFTER MIDNIGHT. HIGH PRESSURE RIDGE OVER THE DAKOTAS WILL BUILD SE INTO IL THROUGH THURSDAY NIGHT. THIS WILL BRING IN SLIGHTLY COOLER AIR...AND A REDUCTION IN DEW POINTS INTO THE LOW/MID 60S. LONG TERM...FRIDAY THROUGH WEDNESDAY WEST/NORTHWEST FLOW ALOFT WILL DOMINATE THE FLOW ACROSS THE MIDWEST INTO EAL RY NEXT WEEK...ON THE PERIPHERY OF STRONG UPPER RIDGE STRETCHING ALONG THE SOUTH-CENTRAL US. THIS WILL PLACE THE ILX CWA ON THE SOUTHERN EDGE OF THE MAIN BELT OF WESTERLIES...AND IN LINE FOR A POSSIBLE DECAYING MCS FRIDAY NIGHT INTO SATURDAY MORNING. NORTHWEST FLOW AMPLIFIES BEHIND THIS WAVE AND SHOULD LEAD TO A RELATIVELY QUIET WEATHER WEEKEND WITH SEASONABLE TEMPERATURES AND MODEST HUMIDITY. GFS/ECMWF IN GOOD AGREEMENT FOR NEXT FRONTAL PASSAGE LATE MONDAY INTO TUESDAY AND HAVE RAISED POPS TO MENTIONABLE LEVELS FOR THIS TIME FRAME. 25 && .AVIATION... ISSUED 1210 PM CDT WED JUL 28 2010 ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER EASTERN IL PAST HOUR. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE CENTRAL IL TERMINALS AND WOULD BRIEFLY BRING MVFR CONDITIONS AND POSSIBLY EVEN LOWER ESPECIALLY AT CMI AND DEC WITH TROPICAL DOWNPOURS. THIS DUE TO A FRONTAL BOUNDARY CURRENTLY OVER FAR NW PARTS OF IL/MO THAT MOVES SE INTO CENTRAL IL LATE THIS AFTERNOON/EVENING AND INTO SE IL EARLY OVERNIGHT. WEAK HIGH PRESSURE OF 1022 MB OVER THE DAKOTAS SETTLES INTO WI/IL THU AFTERNOON CLEARING SKIES OVERNIGHT WITH FAIR SKIES EXPECTED THU. WSW WINDS NEAR 10 KTS AHEAD OF THE COLD FRONT THIS AFTERNOON TO TURN NORTH LESS THAN 10 KTS BEHIND THE FRONT TONIGHT AND NNE 5-8 KTS THU. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ042>057-061>063- 066>068-071>073. &&
Hazardous weather outlook, Jul 28, 2:10 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CDT WED JUL 28 2010 ILZ027>031-036>038-040-041-291200- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 210 PM CDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM CHANCES WILL INCREASE ACROSS THE AREA DURING THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH THE MAIN THREAT BEING DAMAGING WINDS. FREQUENT LIGHTNING AND HEAVY RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS. HEAT INDEX VALUES WILL BE AROUND 100 DEGREES THROUGH EARLY EVENING. FOR INTERESTS ALONG THE ILLINOIS RIVER...MINOR FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS FROM HAVANA DOWNSTREAM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE FRIDAY INTO EARLY SATURDAY. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM 2 PM TO 8 PM TODAY. ILZ042>057-061-291200- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION- 210 PM CDT WED JUL 28 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM CHANCES WILL INCREASE ACROSS CENTRAL ILLINOIS DURING THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH THE MAIN THREAT BEING DAMAGING WINDS. FREQUENT LIGHTNING AND HEAVY RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS. HEAT INDEX VALUES WILL PEAK FROM 100 TO 105 DEGREES THROUGH EARLY EVENING. FOR INTERESTS ALONG THE ILLINOIS RIVER...MINOR FLOODING IS EXPECTED TO CONTINUE FROM HAVANA DOWNSTREAM FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE FRIDAY INTO SATURDAY. ANOTHER CHANCE OF STORMS CAN BE EXPECTED MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 3 PM TO 9 PM TODAY. ILZ062-063-066>068-071>073-291200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 210 PM CDT WED JUL 28 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES THROUGH EARLY EVENING. SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. HOWEVER...ANY THUNDERSTORM THAT DEVELOPS COULD PRODUCE TORRENTIAL RAINFALL IN A SHORT PERIOD OF TIME ALONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. ANOTHER CHANCE OF STORMS CAN BE EXPECTED TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS WEB ADDRESS IS ALL IN LOWER CASE. KH
In the hours before
Special weather statement, Jul 28, 11:35 AM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1135 AM CDT WED JUL 28 2010 ILZ027>031-036>038-040-041-282300- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 1135 AM CDT WED JUL 28 2010 ...HIGH HEAT AND HUMIDITY EXPECTED TODAY... TEMPERATURES AROUND 90 DEGREES COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S WILL GIVE HEAT INDICES NEAR 100 DEGREES THROUGH THIS AFTERNOON. THIS HIGH HEAT AND HUMIDITY WILL PERSIST UNTIL EARLY EVENING WHEN A COLD FRONT MOVES THROUGH THE ILLINOIS RIVER VALLEY. DRINK PLENTY OF WATER TODAY...STAY IN AN AIR CONDITIONED ROOM... AVOID BEING OUTDOORS IN THE SUN FOR PROLONGED PERIODS OF TIME AND CHECK UP ON RELATIVES AND NEIGHBORS. KH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:54 AM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 19 more | 16 hr |
| Jul 28, 6:38 PM CDT | Special Weather Statement | ILX | Mason | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.